Alert archive / Illinois / Special Weather Statements in 2012
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Aug 2, 2012, 6:28 PM CDT for Cumberland County, Effingham County, Illinois. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2012, 6:28 PM CDT (23:28 UTC)
- Expired
- Aug 2, 2012, 7:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Lincoln, IL
Counties Cumberland County, IL, Effingham County, IL
The radar
The Evansville,IN radar (KVWX), 117 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2087 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
096 WWUS83 KILX 022328 SPSILX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 628 PM CDT THU AUG 2 2012 ILZ061-062-066-067-030030- CUMBERLAND-EFFINGHAM-JASPER-SHELBY- 628 PM CDT THU AUG 2 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EFFINGHAM...SOUTHEASTERN SHELBY...WESTERN CUMBERLAND AND WESTERN JASPER COUNTIES UNTIL 730 PM CDT... AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BEECHER CITY TO EDGEWOOD...MOVING EAST NORTHEAST AT 30 MPH. PENNY SIZE HAIL...AND WIND GUSTS OF 50 TO 55 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... STEWARDSON... SHUMWAY... WATSON... EFFINGHAM... TEUTOPOLIS... NEOGA... OTHER LOCATIONS AFFECTED INCLUDE...ALTAMONT RESERVOIR...MODE... MOCCASIN...MASON...LAKE SARA AND HEARTVILLE. PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3892 8880 3932 8879 3938 8821 3892 8819 TIME...MOT...LOC 2328Z 243DEG 27KT 3925 8871 3895 8870 $$ HUETTL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:14 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Aug 2, 3:14 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 314 PM CDT THU AUG 2 2012 .DISCUSSION... ISSUED 314 PM CDT THU AUG 2 2012 MODELS IN PRETTY GOOD AGREEMENT WITH OVERALL ZONAL PATTERN AND A MID LEVEL TROUGH COMING THROUGH THIS WEEKEND. ONLY DIFFERENCES SEEN ARE WITH AMOUNT OF QPF AND TEMPS...GFS REMAINS TOO COOL AND TOO WET SO FOLLOWING THE NAM/ECMWF/SREF LOOKS LIKE THE DIRECTION TO GO THIS PACKAGE. MAIN CONCERNS THIS FORECAST PACKAGE INCLUDE PCPN CHANCES THROUGH THE WEEKEND AND POSSIBLE HEAT HEADLINES AGAIN OVER NEXT COUPLE OF DAYS. SHORT TERM...TONIGHT THROUGH SUNDAY REMNANTS OF LAST NIGHTS MCS AND ASSOCIATED MCV HAVE MADE THEIR WAY INTO WEST CENTRAL IL THIS AFTERNOON. THUNDERSTORMS HAVE RE-FIRED ALONG THE MISS RIVER AND LITTLE FURTHER EAST IN THE SOUTHERN AND SOUTHEASTERN PARTS OF THE CWA. BELIEVE THESE STORMS WILL CONTINUE ACROSS SOUTHERN PORTIONS OF THE CWA THIS EVENING AND THEN TRANSITION TO ACROSS THE SOUTHEASTERN PARTS OF THE CWA AFTER MIDNIGHT. BASED ON RADAR TRENDS...LOOKS LIKE THE STORMS SHOULD STAY SOUTH OF A BEARDSTOWN TO GEORGETOWN LINE THIS EVENING. GRIDS AND FORECAST SHOULD REFLECT THIS. BEYOND TONIGHT...SOME QUESTION AS TO WHETHER THERE WILL BE PCPN TOMORROW AND TOMORROW NIGHT. ORIGINALLY HAD SLIGHT CHC THERE BUT SEE ENOUGH UNCERTAINTY THAT AM GOING DRY NOW. THEN THE MID LEVEL TROUGH AND ASSOCIATED FRONTAL SYSTEM WILL APPROACH THE AREA SATURDAY. MODELS HAVE TRENDED SLOWER WITH FROPA AND NOW APPEARS TIME OF FROPA WILL BE SATURDAY EVENING AROUND 00Z. BELIEVE SAT MORNING WILL BE DRY AND THEN HAVE CHC POPS FOR AFTERNOON IN THE WESTERN HALF OF THE CWA. HOWEVER...GRIDS/FORECAST WILL REFLECT CHC PCPN FOR WHOLE DAY... THOUGH BELIEVE IT WILL BE PRIMARILY AFTERNOON AS ATMOSPHERE AHEAD OF THE FRONT SHOULD BE VERY CAPPED. HIGHEST/LIKELY POPS WILL BE IN THE NORTHEASTERN PARTS OF THE CWA FOR SATURDAY NIGHT. BY SUNDAY PCPN SHOULD BE OUT OF THE CWA BUT WILL HOLD ONTO A SLIGHT CHC FOR SUNDAY IN THE EAST. TEMPS WILL GET QUITE WARM AGAIN...BUT STAY JUST BELOW RECORDS. COMBINATION OF THE CONTINUED HEAT AND SLIGHTLY HIGHER HUMIDITY WILL PUSH HEAT INDEX VALUES INTO THE ADVISORY LEVELS FOR TOMORROW AFTERNOON AND SATURDAY. HOWEVER...SOME UNCERTAINTY WITH CLOUD COVER TOMORROW AND HOW WARM IT WILL REALLY GET. HOW HIGH DEWPOINTS WILL BE TOMORROW IS UNCERTAIN TOO. SO WILL NOT HAVE HEAT HEADLINE TOMORROW AND LET NIGHT SHIFT MAKE FINAL DECISION. A HEADLINE FOR SATURDAY LOOKS MORE LIKELY GIVEN HIGHER DEWPOINTS IN THE LOWER 70S AHEAD OF THE FRONT AND TEMPS AT OR NEAR 100. MET GUIDANCE LOOKED CLOSEST TO TEMPS THROUGH THE WEEKEND...BUT WENT SLIGHTLY COOLER TOMORROW AND SLIGHTLY WARMER SATURDAY. LONG TERM...SUNDAY NIGHT THROUGH THURSDAY ONCE THE MID LEVEL TROUGH PUSHES THROUGH SAT NIGHT AND SUNDAY THE PATTERN OVER THE AREA WILL BECOME NORTHWESTERLY THROUGH THE PERIOD. THIS SHOULD BRING IN COOLER TEMPS AND CONTINUED DRY WEATHER. APPEARS TEMPS COULD STILL BE IN THE UPPER 90S...MAINLY DUE TO THE VERY DRY CONDITIONS ON THE SFC THROUGH THE PERIOD. AUTEN && .AVIATION... ISSUED 1255 PM CDT THU AUG 2 2012 CONTINUED VFR CONDITIONS IN THE CENTRAL IL TERMINAL AIRPORTS THROUGH 18Z/1 PM FRIDAY. ISOLATED SHOWERS AND THUNDERSTORMS SHOULD STAY SW OF THE CENTRAL IL TAF SITES AND ALSO NORTH OF IL OVER WI. A SHORT WAVE DISTURBANCE OVER NORTHERN CENTRAL/NE MO WILL TRACK SE INTO THE MID MS VALLEY THIS EVENING...AND INTO MID TN BY 18Z/1 PM FRIDAY. THE BRUNT OF THE CONVECTION SHOULD STAY SW OF CENTRAL IL THROUGH THIS EVENING ACROSS SW IL INTO MO. MAINLY EXPECTING BROKEN CIRRUS CLOUDS 20-30K FT OVER AREA AND BEING SCATTERED OVERNIGHT. PERHAPS FEW-SCT MID LEVEL CLOUDS 8-12K FT AT SPI AND DEC THIS AFTERNOON CLOSER TO THE DISTURBANCE. SCATTERED CUMULUS CLOUDS TO APPEAR LATER FRI MORNING WITH HIGHER DEWPOINTS IN THE UPPER 60S TO NEAR 70F. SE WINDS NEAR 10 KTS WITH FEW GUSTS NEAR 15 KTS THIS AFTERNOON TO BECOME LIGHT AFTER SUNSET AND BE SE 7-11 KTS AFTER 15Z/10 AM FRI. 07 && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 2, 3:05 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 305 PM CDT THU AUG 2 2012 ILZ027>031-037-038-043>046-055-057-031100- CHAMPAIGN-DE WITT-DOUGLAS-EDGAR-KNOX-MARSHALL-MCLEAN-PEORIA-PIATT- STARK-TAZEWELL-VERMILION-WOODFORD- 305 PM CDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT AFTERNOON TEMPERATURES ARE EXPECTED TO RISE INTO THE MID TO UPPER 90S. DUE TO THE LOWER HUMIDITY VALUES EXPECTED TODAY...HEAT INDEX VALUES WILL BE CLOSE TO THE ACTUAL AIR TEMPERATURE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY OPPRESSIVE HEAT AND HUMIDITY LEVELS ARE EXPECTED ON FRIDAY AND SATURDAY...WITH TEMPERATURES RANGING FROM 95 TO 100 DEGREES. SOUTHERLY WINDS ARE EXPECTED TO TRANSPORT AN INCREASE IN MOISTURE NORTHWARD INTO OUR AREA RESULTING IN AN INCREASE IN HUMIDITY LEVELS FOR BOTH DAYS. WITH THE INCREASE IN HUMIDITY ON FRIDAY AND SATURDAY...HEAT INDEX VALUES WILL RISE TO BETWEEN 102 TO 107 DEGREES. THE BEST CHANCE FOR FOR THUNDERSTORMS WILL BE SATURDAY AFTERNOON AND SATURDAY NIGHT...AND POSSIBLY LINGERING ISOLATED THUNDERSTORMS INTO SUNDAY MORNING OVER EASTERN ILLINOIS AS A FAIRLY STRONG COLD FRONT MOVES SOUTHEAST ACROSS ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ036-040>042-047>054-056-061>063-066>068-071>073-031100- CASS-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EFFINGHAM- FULTON-JASPER-LAWRENCE-LOGAN-MACON-MASON-MENARD-MORGAN-MOULTRIE- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY- 305 PM CDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT AFTERNOON TEMPERATURES ARE EXPECTED TO RISE TO BETWEEN 96 AND 102 DEGREES. DUE TO THE LOWER HUMIDITY VALUES EXPECTED TODAY... HEAT INDEX VALUES WILL BE CLOSE TO THE ACTUAL AIR TEMPERATURE THIS AFTERNOON. ISOLATED THUNDERSTORMS WILL BE POSSIBLE INTO THIS EVENING...MAINLY SOUTH OF A RUSHVILLE TO DECATUR TO TERRE HAUTE LINE. ALTHOUGH NO ORGANIZED THREAT FOR SEVERE WEATHER IS EXPECTED...A FEW OF THE STORMS WILL BECOME STRONG WITH GUSTY WINDS OF 45 TO 55 MPH...SMALL HAIL...FREQUENT LIGHTNING AND BRIEF HEAVY RAINS REDUCING VISIBILITIES TO A MILE OR LESS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY OPPRESSIVE HEAT AND HUMIDITY LEVELS ARE EXPECTED ON FRIDAY AND SATURDAY...WITH TEMPERATURES IN THE UPPER 90S AND LOWER 100S. SOUTHERLY WINDS ARE EXPECTED TO TRANSPORT AN INCREASE IN MOISTURE NORTHWARD INTO OUR AREA RESULTING IN AN INCREASE IN HUMIDITY LEVELS FOR BOTH DAYS. WITH THE INCREASE IN HUMIDITY ON FRIDAY AND SATURDAY...HEAT INDEX VALUES WILL RISE TO BETWEEN 102 TO 107 DEGREES DURING THE AFTERNOON HOURS. SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND SATURDAY NIGHT...AND POSSIBLY LINGERING ISOLATED THUNDERSTORMS OVER EASTERN ILLINOIS INTO SUNDAY MORNING AS A FAIRLY STRONG COLD FRONT MOVES SOUTHEAST ACROSS ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 07
In the hours before
Special weather statement, Aug 2, 2:48 PM CDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 248 PM CDT THU AUG 2 2012 ILZ052-053-061-022045- CHRISTIAN-MACON-SHELBY- 248 PM CDT THU AUG 2 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AND EASTERN CHRISTIAN...NORTHWESTERN SHELBY AND SOUTHERN MACON COUNTIES UNTIL 345 PM CDT... AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TAYLORVILLE...MOVING NORTHEAST AT 15 MPH. PENNY SIZE HAIL...AND WINDS OF 45 TO 55 MPH ARE EXPECTED WITH THIS STORM. TAYLORVILLE AIRPORT MEASURED A WIND GUST OF 46 MPH AT 235 PM. LOCATIONS IMPACTED INCLUDE... STONINGTON... ASSUMPTION... BLUE MOUND... MOWEAQUA... MACON... OTHER LOCATIONS AFFECTED INCLUDE...OWANECO AND WILLEYS. PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3985 8908 3962 8881 3941 8922 3956 8939 TIME...MOT...LOC 1946Z 231DEG 13KT 3955 8922 HUETTL
Special weather statement, Aug 2, 4:57 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
457 PM CDT THU AUG 2 2012
ILZ051-052-061-022300-
CHRISTIAN-SANGAMON-SHELBY-
457 PM CDT THU AUG 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR CHRISTIAN...SHELBY AND
SOUTHEASTERN SANGAMON COUNTIES UNTIL 600 PM CDT...
AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KINCAID TO 6 MILES
NORTH OF NOKOMIS TO 6 MILES WEST OF COWDEN...MOVING NORTHEAST AT 20
MPH. SOME BRANCHES WERE BLOWN DOWN IN OCONEE IN SOUTHWEST SHELBY
COUNTY AROUND 450 PM.
PENNY SIZE HAIL...AND WINDS OF 50 TO 55 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
PANA...
KINCAID...
LAKEWOOD...
TOWER HILL...
TAYLORVILLE...
EDINBURG...
OTHER LOCATIONS AFFECTED INCLUDE...PALMER...OCONEE...HERRICK...
SICILY...VANDERVILLE AND ROSAMOND.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3925 8915 3935 8915 3935 8936 3950 8954
3952 8954 3952 8956 3956 8961 3986 8934
3965 8915 3947 8860 3921 8887 3921 8905
TIME...MOT...LOC 2156Z 213DEG 17KT 3957 8946 3941 8929
3928 8896
HUETTLSpecial weather statement, Aug 2, 6:28 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 628 PM CDT THU AUG 2 2012 ILZ061-062-066-067-030030- CUMBERLAND-EFFINGHAM-JASPER-SHELBY- 628 PM CDT THU AUG 2 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EFFINGHAM...SOUTHEASTERN SHELBY...WESTERN CUMBERLAND AND WESTERN JASPER COUNTIES UNTIL 730 PM CDT... AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BEECHER CITY TO EDGEWOOD...MOVING EAST NORTHEAST AT 30 MPH. PENNY SIZE HAIL...AND WIND GUSTS OF 50 TO 55 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... STEWARDSON... SHUMWAY... WATSON... EFFINGHAM... TEUTOPOLIS... NEOGA... OTHER LOCATIONS AFFECTED INCLUDE...ALTAMONT RESERVOIR...MODE... MOCCASIN...MASON...LAKE SARA AND HEARTVILLE. PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3892 8880 3932 8879 3938 8821 3892 8819 TIME...MOT...LOC 2328Z 243DEG 27KT 3925 8871 3895 8870 HUETTL
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 2:48 PM CDT | Special Weather Statement | ILX | Christian | 57 min |
| Aug 2, 4:57 PM CDT | Special Weather Statement | ILX | Christian, Shelby | 63 min |
Nearby
Special Weather Statements in Illinois, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.